Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have hypothyroid. Why is period for excessive duration?

Hi, I am 25 years old, unmarried and I have hypothyroid but my Thyroid is in normal range for last 7-8 months. My problem is that for last 8 months i.e. since my thyroid has come to normal levels my periods extends upto 9th day which use to stop by 7th day earlier. I have normal cycle as my periods happen in between 30-33 days every time and heaviest days being 2 till 4th day of the period. Also, for last 8 months I am not experiencing any pain during periods which used to be worse before.
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
May 2013
though sometimes thyroid levels are shown as normal they could be at the lower level of normal range or may again decrease after stopping the treatment in these cases the symptoms of hypothyroidism still may persist,
according to your description there is possibility for anovulatory cycles which is one of the symptom of hypothyroidism, in this case you can have heavy bleeding, usually these cycles will be painless,
so you better consult gynecologist and get examined regarding this to take necessary treatment.
take care.
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor